A week after my one month appointment my acne had gotten so bad that I had to go back to my dermatologist. I had huge cysts on my face, it didn't even look like acne, it looked like something was wrong with me. My doctor took me off Accutane for 3 weeks and put me on Bactrim and Prednisone. Before that appt. she gave me 3 days of 10mg Prednisone that did absolutely nothing. My new Prednisone dose is 40mg *3 days, 30mg * 3 days, 20 mg * 3 days, annnnd 10 mg * 3 days. That was about 5 days ago and the Prednisone has worked like a miracle! In 3 weeks I will go back on Accutane but instead of 20 mg a day I will start out with 10 mg every other day. For me 20 mg a day was too much to start out on, although it should have been low enough, I guess you can never tell how your body is going to react. If I had to give advice to someone starting Accutane, it would just to be aware that the higher the dose you start out on, the more likely you could have a severe initial breakout. Also if your acne gets significantly worse on Accutane tell your doctor immediately, I did not do this and just hoped everyday that it was going to start to get better, it never did and I think I may have a couple of scars from the ordeal.
My acne before I was on Accutane was mild to moderate...leaning towards the mild side. I can not believe how much Accutane wreaked havoc on my face. In the 5 days I have been off of it my skin has completely turned around, I'm pretty sure my acne was so bad my face was swollen. In order to help myself recover I have stopped drinking coffee and have been eating lots of fruits and vegetables annd drinking tons of water. I don't know if these things actually help with acne, but I figure it can't hurt. My skin regimen is still about the same but since I'm starting to see the Accutane effects fading I have started using salicylic acid all over my face, but still using the mild face wash.